Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Infinitesimally stable endomorphisms


Author: Hiroshi Ikeda
Journal: Trans. Amer. Math. Soc. 344 (1994), 823-833
MSC: Primary 58F10; Secondary 58F15
DOI: https://doi.org/10.1090/S0002-9947-1994-1250821-2
MathSciNet review: 1250821
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: It is well known that infinitesimal stability of diffeomorphisms is an open property. However, infinitesimal stability of endomorphisms is not an open property. So we consider the interior of the set of all infinitesimally stable endomorphisms. We prove that if f belongs to the interior of the set of all infinitesimally stable endomorphisms, then f is $ \Omega $-stable. This means a generalization of Smale's $ \Omega $-stability theorem for diffeomorphisms. Moreover, it is proved that for Anosov endomorphisms structural stability is equivalent to lying in the interior of the set of infinitesimally stable endomorphisms.


References [Enhancements On Off] (What's this?)

  • [1] R. Abraham and J. Robbin, Transversal mappings and flows, Benjamin, New York, 1967. MR 0240836 (39:2181)
  • [2] H. Ikeda, On stability of endomorphisms, Proc. Amer. Math. Soc. 104 (1988), 1287-1290. MR 941323 (89f:58078)
  • [3] -, On infinitesimal stability of endomorphisms, The Study of Dynamical Systems, vol. 4, World Scientific, Singapore, 1989, pp. 59-83. MR 1117286 (92e:58114)
  • [4] R. Mañé, On infinitesimal and absolute stability of diffeomorphisms, Dynamical Systems (Warwick, 1974), Lecture Notes in Math., vol. 468, Springer-Verlag, Berlin, Heidelberg and New York, 1975, pp. 151-161. MR 0650473 (58:31245)
  • [5] -, Axiom A for endomorphisms, Lecture Notes in Math., vol. 597, Springer-Verlag, Berlin, Heidelberg and New York, 1977, pp. 379-388. MR 0474419 (57:14059)
  • [6] -, Characterizations of AS diffeomorphisms, Lecture Notes in Math., vol. 597, Springer-Verlag, Berlin, Heidelberg and New York, 1977, pp. 389-394. MR 0458495 (56:16695)
  • [7] -, A proof of the $ {C^1}$ stability conjecture, Publ. Math. Inst. Hautes Etude Sci. 66 (1987), 161-210.
  • [8] R. Mañé and C. Pugh, Stability of endomorphisms, Lecture Notes in Math., vol. 468, Springer-Verlag, Berlin, Heidelberg and New York, 1975, pp. 175-184. MR 0650659 (58:31264)
  • [9] J. Moser, On a theorem of Anosov, J. Differential Equations 5 (1969), 411-440. MR 0238357 (38:6633)
  • [10] I. Nakai, A personal communication.
  • [11] K. Odani, A personal communication.
  • [12] F. Przytycki, Anosov endomorphisms, Studia Math. 58 (1976), 249-285. MR 0445555 (56:3893)
  • [13] -, On $ \Omega $-stability and structural stability of endomorphisms satisfying Axiom A, Studia Math. 60 (1977), 61-77. MR 0445553 (56:3891)
  • [14] J. Robbin, A structural stability theorem, Ann. of Math. (2) 94 (1971), 447-493. MR 0287580 (44:4783)
  • [15] -, Topological conjugacy and structural stability for discrete dynamical systems, Bull. Amer. Math. Soc. 78 (1972), 923-952. MR 0312529 (47:1086)
  • [16] C. Robinson, Structural stability of $ {C^1}$ diffeomorphisms, J. Differential Equations 22 (1976), 28-73. MR 0474411 (57:14051)
  • [17] M. Shub, Endomorphisms of compact differentiate manifolds, Amer. J. Math. 91 (1969), 175-199. MR 0240824 (39:2169)
  • [18] -, Global stability of dynamical systems, Springer-Verlag, Berlin and New York, 1987. MR 869255 (87m:58086)
  • [19] S. Smale, The $ \Omega $-stability theorem, Proc. Sympos. Pure Math., vol. 14, Amer. Math. Soc., Providence, RI, 1970, pp. 289-297. MR 0271971 (42:6852)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 58F10, 58F15

Retrieve articles in all journals with MSC: 58F10, 58F15


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1994-1250821-2
Keywords: Infinitesimal stability, Axiom A, prehyperbolic set, $ \Omega $-stability
Article copyright: © Copyright 1994 American Mathematical Society

American Mathematical Society